| Model Number |
IPN917352 |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
Event or Problem Description
Facility is unable to identify the lot number of the device.Rn attempted to remove patient's io needle gauze 20.The yellow handle/grip became separated from the needle, so the metal piece was sticking out.Rn tried to remove needle with metal clamps available on the unit but was unsuccessful.Wire twister from or was finally used and rn was able to remove the needle out.The patient was (b)(6) years old with a history of atrial fibrillation on eliquis, hf,htn, hld, dm.The cause of the patient's death was ischemic stroke, bilateral carotid occlusion.
Additional Manufacturer Narrative
(b)(4).The manufacturing dhr file was reviewed.No recorded results of manufacturing issues or anomalies were reported.The customer returned one ez-io needle cannula from 9079-vc-005, ez-io 45mm needle (box of 5).Visual examination revealed the hub was separated from the cannula and there was evidence of adhesive residue on the hub.The proximal end of the cannula appeared crushed.Per the customer report, it appears that the needle was crushed when the nurse used a metal clamp and wire twister to remove the needle from the patient.There was also some white material on the proximal end of the hub.The hub is from mold cavity 4.The sample was sent to the supplier site for further investigation.Per the supplier, there is evidence of glue in the cannula hub which can be seen not only with uv light but with the naked eye as well.Reference file "viant complaint investigation (b)(4)" for supplier investigation.The outer diameter of the cannula hub was measured to be 0.750 inches which is within the specification requirements of 0.745 - 0.755 inches per cannula hub drawing 5159 rev 13.The outer diameter of the cannula was measured to be 0.072 inches (micrometer: ref-002750) which is within the specification requirements of 0.071 - 0.073 inches per cannula hub drawing 1338 rev a.See also file "viant complaint investigation (b)(4)" for supplier investigation.The ifu states "do not rock or bend the catheter.Improper technique may cause catheter to break." the attached certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was released in 01/2021 and is less than 1 year old.Corrective action is not required at this time as the root cause could not be determined.Teleflex will continue to monitor and trend on complaints of this nature.The reported complaint of "ez-io needle cannula is detached" is confirmed.The hub was separated from the cannula and there was evi dence of adhesive residue on the hub.The proximal end of the cannula appeared crushed.Per the customer report, it appears that the needle was crushed when the nurse used a metal clamp and wire twister to remove the needle from the patient.The sample was sent to the supplier site for further investigation.Per the supplier, there is evidence of glue in the cannula hub which can be seen not only with uv light but with the naked eye as well.The device history records for the finished good and needle subassembly were reviewed with no evidence to suggest a manufacturing related cause.Per the supplier investigation, the root cause of this complaint is not manufacturing related.The root cause of this complaint could not be determined based upon the information available.Teleflex will continue to monitor and trend on complaints of this nature.
Event or Problem Description
Facility is unable to identify the lot number of the device.Rn attempted to remove patient's io needle gauze 20.The yellow handle/grip became separated from the needle, so the metal piece was sticking out.Rn tried to remove needle with metal clamps available on the unit but was unsuccessful.Wire twister from or was finally used and rn was able to remove the needle out.The patient was 74 years old with a history of atrial fibrillation on eliquis, hf, htn, hld, dm.The cause of the patient's death was ischemic stroke, bilateral carotid occlusion.